Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Feb 10, 2018, 5:12 PM EST for Harlan County, Kentucky. It took effect at Feb 10, 2018, 10:13 PM EST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2018, 5:12 PM EST (22:12 UTC)
- In effect from
- Feb 10, 2018, 10:13 PM EST
- Expired
- Feb 11, 2018, 8:06 PM EST
- In force
- 22 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harlan County, KY
The radar
The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Baxter (BXTK2).
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
626 WGUS43 KJKL 102212 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Jackson Ky 512 PM EST Sat Feb 10 2018 ...The National Weather Service in Jackson Kentucky has issued a Flood Warning for the following rivers in Kentucky... The Cumberland River at Baxter PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is occurring or is imminent. Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 10 pm. && KYC095-111012- /O.NEW.KJKL.FL.W.0007.180211T0840Z-180211T2100Z/ /BXTK2.1.ER.180211T0840Z.180211T1200Z.180211T1500Z.NO/ 512 PM EST Sat Feb 10 2018 The National Weather Service in Jackson Kentucky has issued a * Flood Warning for The Cumberland River at Baxter. * from late tonight to Sunday afternoon. * at 3:00 PM Saturday the stage was 6.0 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late tonight and continue to rise to near 16.5 feet by early Sunday morning. The river will fall below flood stage by late Sunday morning. * At 16.0 feet...Low lying areas flood. && LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317 $$ Geogerian
7 follow-up statements
445
WGUS43 KJKL 110127
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson Ky
826 PM EST Sat Feb 10 2018
...Forecast Flooding Changed from Minor to
Moderate Severity for the following rivers in Kentucky...
The Cumberland River at Baxter
The Cumberland River at Pineville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is occurring or is imminent.
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 1 AM.
&&
KYC095-111326-
/O.EXT.KJKL.FL.W.0007.180211T0531Z-180212T0336Z/
/BXTK2.2.ER.180211T0531Z.180211T1200Z.180211T2136Z.NO/
826 PM EST Sat Feb 10 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Cumberland River at Baxter.
* from late tonight to Sunday evening.
* at 7:30 PM Saturday the stage at the nearby stream gage at
Loyall was 15.4 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage this evening and continue
to rise to near 19.0 feet by early Sunday morning. The river
will fall below flood stage by Sunday afternoon.
* At 19.0 feet...Several local roads are flooded.
&&
LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317
$$
KYC013-111326-
/O.EXT.KJKL.FL.W.0004.180211T0454Z-180212T2221Z/
/PVLK2.2.ER.180211T0454Z.180211T1800Z.180212T1621Z.UU/
826 PM EST Sat Feb 10 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Cumberland River at Pineville.
* from this evening to Monday afternoon.
* at 7:30 PM Saturday the stage was 995.6 feet.
* Flood stage is 1002 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to rise
to near 1010 feet by early Sunday afternoon. The river will fall
below flood stage by late Monday morning.
* At 1010 feet...Fourmile Road is flooded and some structures are threatened
along Dorton Branch.
&&
LAT...LON 3680 8346 3668 8370 3679 8383 3685 8374
3680 8366 3688 8350
$$
Geogerian439 WGUS43 KJKL 110320 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Jackson Ky 1020 PM EST Sat Feb 10 2018 ...Observed Flooding Changed from Moderate to Major Severity for the following rivers in Kentucky... ...Forecast Flooding Changed from Moderate to Major Severity for the following rivers in Kentucky... The Cumberland River at Baxter PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is occurring or is imminent. Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 1 am Sunday. && KYC095-111519- /O.EXT.KJKL.FL.W.0007.180211T0313Z-180212T0824Z/ /BXTK2.3.ER.180211T0052Z.180211T0600Z.180212T0224Z.NO/ 1020 PM EST Sat Feb 10 2018 ...Observed flooding increased from Moderate to Major severity... ...Forecast flooding increased from Moderate to Major severity... The Flood Warning continues for The Cumberland River at Baxter. * until late Sunday night. * at 9:55 PM Saturday the stage was 20.5 feet. * Flood stage is 16.0 feet. * Major flooding is occurring and Major flooding is forecast. * Forecast...The river will continue rising to near 23.0 feet just after 1 am Sunday. The river will fall below flood stage by late Sunday evening. * At 22.0 feet...several roads are inundated along the Cumberland River in and around Baxter and Harlan and the flood gates are closed at Harlan, with some evacuations taking place within the Harlan city limits. && LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317 $$ Geogerian
138
WGUS83 KJKL 110543
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1243 AM EST Sun Feb 11 2018
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Baxter
The North Fork Kentucky River at Hazard
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by .
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC095-111742-
/O.CON.KJKL.FL.W.0007.000000T0000Z-180212T0824Z/
/BXTK2.3.ER.180211T0052Z.180211T0600Z.180212T0224Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Cumberland River at Baxter.
* at 12:00 AM Sunday the stage was 22.1 feet.
* Flood stage is 16.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river is nearing its crest of 23.0 feet. The
river will fall below major flood stage by during the day Sunday.
* At 25.0 feet...The old water plant building is flooded.
&&
LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317
$$
KYC193-111742-
/O.CON.KJKL.FL.W.0008.180211T1536Z-180212T0723Z/
/HAZK2.1.ER.180211T1536Z.180211T1800Z.180212T0123Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The North Fork Kentucky River at Hazard.
* from this morning to late tonight.
* at 11:30 PM Saturday the stage was 16.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 20.6 feet by this afternoon. The river will fall
below flood stage by this evening.
* At 20.0 feet...Low lying areas flood, including the street at the mouth of
Big bottom Branch.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
KYC189-111742-
/O.CON.KJKL.FL.W.0001.180211T1051Z-180212T1807Z/
/BOOK2.1.ER.180211T1051Z.180212T0000Z.180212T1207Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The South Fork Kentucky River at Booneville.
* from early this morning to Monday afternoon.
* at 12:00 AM Sunday the stage was 18.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early this morning and
continue to rise to near 31.9 feet by this evening. The river will
fall below flood stage by Monday morning.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-111742-
/O.CON.KJKL.FL.W.0003.180211T1449Z-180213T1800Z/
/HLDK2.1.ER.180211T1449Z.180212T0600Z.180213T1200Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River at Heidelberg.
* from this morning to Tuesday afternoon.
* at 11:45 PM Saturday the stage was 16.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 22.5 feet by after midnight Monday night. The river will
fall below flood stage by Tuesday morning.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-111742-
/O.CON.KJKL.FL.W.0002.180211T1430Z-180214T0828Z/
/RAVK2.2.ER.180211T1430Z.180212T1200Z.180214T0228Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River near Ravenna.
* from this morning to late Tuesday night.
* at 11:15 PM Saturday the stage was 17.1 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 28.4 feet by Monday morning. The river will fall
below flood stage by Tuesday evening, just before midnight.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$315
WGUS83 KJKL 110546 CCA
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1243 AM EST Sun Feb 11 2018
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Baxter
The North Fork Kentucky River at Hazard
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 8 am Sunday.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC095-111742-
/O.CON.KJKL.FL.W.0007.000000T0000Z-180212T0824Z/
/BXTK2.3.ER.180211T0052Z.180211T0600Z.180212T0224Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Cumberland River at Baxter.
* at 12:00 AM Sunday the stage was 22.1 feet.
* Flood stage is 16.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river is nearing its crest of 23.0 feet. The
river will fall below major flood stage by during the day Sunday.
* At 25.0 feet...The old water plant building is flooded.
&&
LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317
$$
KYC193-111742-
/O.CON.KJKL.FL.W.0008.180211T1536Z-180212T0723Z/
/HAZK2.1.ER.180211T1536Z.180211T1800Z.180212T0123Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The North Fork Kentucky River at Hazard.
* from this morning to late tonight.
* at 11:30 PM Saturday the stage was 16.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 20.6 feet by this afternoon. The river will fall
below flood stage by this evening.
* At 20.0 feet...Low lying areas flood, including the street at the mouth of
Big bottom Branch.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
KYC189-111742-
/O.CON.KJKL.FL.W.0001.180211T1051Z-180212T1807Z/
/BOOK2.1.ER.180211T1051Z.180212T0000Z.180212T1207Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The South Fork Kentucky River at Booneville.
* from early this morning to Monday afternoon.
* at 12:00 AM Sunday the stage was 18.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early this morning and
continue to rise to near 31.9 feet by this evening. The river will
fall below flood stage by Monday morning.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-111742-
/O.CON.KJKL.FL.W.0003.180211T1449Z-180213T1800Z/
/HLDK2.1.ER.180211T1449Z.180212T0600Z.180213T1200Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River at Heidelberg.
* from this morning to Tuesday afternoon.
* at 11:45 PM Saturday the stage was 16.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 22.5 feet by after midnight Monday night. The river will
fall below flood stage by Tuesday morning.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-111742-
/O.CON.KJKL.FL.W.0002.180211T1430Z-180214T0828Z/
/RAVK2.2.ER.180211T1430Z.180212T1200Z.180214T0228Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River near Ravenna.
* from this morning to late Tuesday night.
* at 11:15 PM Saturday the stage was 17.1 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 28.4 feet by Monday morning. The river will fall
below flood stage by Tuesday evening, just before midnight.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$398 WGUS83 KJKL 111248 FLSJKL Flood Statement National Weather Service Jackson Ky 748 AM EST Sun Feb 11 2018 ...The flood warning continues for the following rivers in Kentucky... The Cumberland River at Baxter PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 2 PM Sunday. A Flood Warning means that flooding is occurring or is imminent. && KYC095-120047- /O.EXT.KJKL.FL.W.0007.000000T0000Z-180212T0739Z/ /BXTK2.3.ER.180211T0052Z.180211T0500Z.180212T0139Z.NO/ 748 AM EST Sun Feb 11 2018 The Flood Warning continues for The Cumberland River at Baxter. * at 12:00 AM Sunday the stage was 22.1 feet. * Flood stage is 16.0 feet. * Major flooding is occurring and Major flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. && LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317 $$
262 WGUS83 KJKL 111937 FLSJKL Flood Statement National Weather Service Jackson Ky 237 PM EST Sun Feb 11 2018 ...The flood warning continues for the following rivers in Kentucky... The Cumberland River at Baxter PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 11 pm. A Flood Warning means that flooding is occurring or is imminent. && KYC095-120300- /O.EXT.KJKL.FL.W.0007.000000T0000Z-180212T0300Z/ /BXTK2.3.ER.180211T0052Z.180211T0500Z.180211T2202Z.NO/ 237 PM EST Sun Feb 11 2018 The Flood Warning continues for The Cumberland River at Baxter. * at 10:45 AM Sunday the stage was 20.5 feet. * Flood stage is 16.0 feet. * Major flooding is occurring...with moderate then minor flooding continuing this afternoon. * Forecast...The river will continue to fall to below flood stage by this evening. * At 20.0 feet...Several local roads are closed. && LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317 $$
321 WGUS83 KJKL 120106 FLSJKL Flood Statement National Weather Service Jackson Ky 806 PM EST Sun Feb 11 2018 ...The flood warning is cancelled for the following rivers in Kentucky... The Cumberland River at Baxter PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. && KYC095-120136- /O.CAN.KJKL.FL.W.0007.000000T0000Z-180212T0300Z/ /BXTK2.3.ER.180211T0052Z.180211T0500Z.180211T2148Z.NO/ 806 PM EST Sun Feb 11 2018 The Flood Warning is cancelled for The Cumberland River at Baxter. * at 7:30 PM Sunday the stage was estimated to be at 14.0 feet based on the latest reading of the Loyall guage. * Flood stage is 16.0 feet. * Forecast...The river will continue to fall to 4.8 feet by Tuesday morning. * At 16.0 feet...Low lying areas flood. && LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317 $$ GREIF
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 10, 3:41 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 10, 3:41 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 341 PM EST Sat Feb 10 2018 .SHORT TERM...(This evening through Sunday) Issued at 315 PM EST SAT FEB 10 2018 The latest surface analysis shows the front has worked into portions of central and northern KY, with the strong indication based on the Kentucky Mesonet winds and temperatures. A mesoscale low is located across middle TN and will ride north along and near the boundary. The better QPE has been in the Cumberland Valley and far southeast closer to the boundary layer convergence zone that showed up well on WSR-88D radar earlier. Overall the trends have shown less support for the 12Z NAM solution and other short term model solutions that showed zone of higher QPF further northwest, but opted not to make too many changes in relation to QPF given some remaining uncertainty. However, this does lead to more confidence on lesser precip in the far north where the watch was not issued. In terms, of tonight think models are in good agreement in seeing another area of low pressure ride north and provide several more shots of rain across portions of eastern Kentucky. The more robust QPE will most likely reside in the far southeast and Cumberland Valley regions based on where the front in expected to setup. Now as we move into Sunday the QPE will trail off through the day as the boundary slowly pushes to the southeast by Sunday afternoon. The temperature forecast will remain somewhat difficult as a result of the surface boundary and leaned toward the blends for help with that. The coldest temperatures tonight will reside in the lower 40s north of I-64 tonight compared to lower 50s south of the Mountain Parkway. As for overall QPF, continued to lean toward the model blend in coordination with surrounding offices. This will still lead to the potential of 1 to 2 plus inches of additional rainfall south of the Mountain Parkway through 18Z Sun with amounts trailing off to the north of the parkway. .LONG TERM...(Sunday night through Saturday) Issued at 341 PM EST SAT FEB 10 2018 The cold front will be through eastern Kentucky Sunday evening, leaving a post-frontal upslope regime in place as surface ridging builds across the upper Midwest and approaches the Ohio Valley. Saturated low-mid levels will keep precipitation lingering into the night as rain transitions to a mix with sleet and then snow. Not keen on the idea of freezing rain in this pattern as temperatures aloft will likely not lag as far behind surface temperatures as model soundings suggest. Could still see some freezing of lingering moisture on elevated surfaces, but precipitation should go from rain to frozen hydrometeors. Snowfall amounts currently look to fall in the 1/2 inch range across the Bluegrass. Precipitation will then likely convert back to a little rain Monday afternoon as moisture hangs up along the Appalachians with an upper impulse lingering and gradually shearing out. Surface ridging translating across the Great Lakes will keep the recent cool dome in place across the Ohio Valley into early Tuesday as return flow sets up downstream of an approaching northern stream wave. This will bring a renewed round of rain chances back to much of eastern Kentucky, with near/below freezing surface temperatures potentially leading to some freezing rain prior to a stout warmup into the 50s. Zonal to slight southwest flow then looks to materialize into mid- late week as longwave troughing spans Canada, coupled with an upper low near Baja and ridging across the Gulf of Mexico. Specifics regarding evolution/placement of these synoptic features will ultimately drive local sensible weather. Warm and unsettled conditions do look to generally be on tap Wednesday and Thursday as a slug of moisture advects northeast from the western Gulf of Mexico. Temperatures currently look to top out in the 60s for most locales both days, with at least a minor cooldown for the end of the week as northern stream troughing attempts to make better headway south as colder air digs in on its backside. The looming Desert CONUS low will however keep precipitation chances in the offing into next weekend as deep layer southwest flow returns with its eastward advance. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 1241 PM EST SAT FEB 10 2018 MVFR conditions will be the main condition for CIGS and/or VIS to start the period. Although, the TAFs will be tough to nail down and will likely see quick improvement and deterioration at times. The overall progression will be toward IFR or lower as we move through the afternoon and evening with frontal boundary remaining nearby. The winds will be light for the period starting out of the south for all of the area, but as the front sags southeast north winds will sneak into the Bluegrass tonight. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KYZ058>060-068-069-079- 080-083>088-104-106>120. && SHORT TERM...DJ LONG TERM...GUSEMAN AVIATION...DJ
Hazardous weather outlook, Feb 10, 3:46 PM EST, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 346 PM EST Sat Feb 10 2018 KYZ058>060-068-069-079-080-083>088-104-106>120-120000- Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne- McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe- Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie- Letcher-Martin-Pike- Including the cities of Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 346 PM EST Sat Feb 10 2018 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Several rounds of moderate to heavy rainfall are possible across the area tonight. Rises on creeks and streams to bankfull or into flood by late this evening and tonight are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rounds of moderate to heavy rainfall are possible through midday on Sunday. This excessive rainfall, combined with already saturated soils, could lead to rises to bankfull or to flood along area creeks and streams. Larger river flooding is also anticipated from this rainfall into the upcoming week, especially for portions of the Kentucky and Cumberland River basins. Snow and sleet are possible Sunday night into Monday morning, mainly along and northwest of a Somerset to Jackson to Paintsville line. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ044-050>052-120000- Fleming-Montgomery-Bath-Rowan- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, and Morehead 346 PM EST Sat Feb 10 2018 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Rounds of moderate to heavy rain are possible today and tonight. This rain, combined with already saturated soils, could lead to rises on area creeks and streams. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A round of moderate rainfall is possible through Sunday morning. The rainfall already received, combined with already saturated soils, could lead to rises on area creeks, streams, and rivers. Snow and sleet are possible Sunday night into Monday morning. Light freezing rain is possible on Monday night and early on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. JP/DJ
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 1:01 PM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 4 more | 6 hr |
| Feb 10, 2:28 PM EST | Areal Flood Advisory | JKL | Floyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more | 5 hr |
| Feb 10, 5:06 PM EST | Areal Flood Warning | JKL | Floyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more | 21 hr |
| Feb 10, 5:09 PM EST | Areal Flood Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more | 21 hr |
| Feb 10, 5:24 PM EST | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 21 hr |
| Feb 10, 5:28 PM EST | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Leslie, Magoffin, Perry and 1 more | 6 hr |
Nearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.